Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 51, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 9, 2014, 2:29 PM CDT for Cross County, St. Francis County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 2:29 PM CDT (19:29 UTC)
- Expired
- Jun 9, 2014, 3:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:14 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WFUS54 KMEG 091929
TORMEG
ARC037-123-092030-
/O.NEW.KMEG.TO.W.0051.140609T1929Z-140609T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 330 PM CDT
* AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO 12 MILES SOUTHWEST OF FAIR
OAKS...OR 8 MILES NORTHEAST OF COTTON PLANT...MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN...
WYNNE...FORREST CITY...MADISON AND VILLAGE CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO THE TORNADO...THIS STORM WILL PRODUCE QUARTER SIZE
HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3501 9106 3502 9105 3544 9104 3545 9061
3544 9061 3544 9050 3515 9051 3514 9040
3502 9040 3499 9114 3501 9115
TIME...MOT...LOC 1929Z 246DEG 40KT 3512 9108
$$
JPM/TLSJR2 follow-up statements
260
WWUS54 KMEG 091954
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT MON JUN 9 2014
ARC123-092004-
/O.CAN.KMEG.TO.W.0051.000000T0000Z-140609T2030Z/
ST. FRANCIS AR-
254 PM CDT MON JUN 9 2014
...THE TORNADO WARNING FOR NORTHERN ST. FRANCIS COUNTY IS
CANCELLED...
AT 254 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3544 9101 3545 9061 3544 9061 3544 9050
3516 9050 3515 9052 3515 9098
TIME...MOT...LOC 1954Z 245DEG 34KT 3522 9082
$$
ARC037-092030-
/O.CON.KMEG.TO.W.0051.000000T0000Z-140609T2030Z/
CROSS AR-
254 PM CDT MON JUN 9 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR CROSS
COUNTY...
AT 254 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED NEAR ELLIS CHAPEL...OR 6 MILES SOUTHWEST OF
WYNNE...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN...
WYNNE...HYDRICK...BRUSHY LAKE...BAY VILLAGE...MERSMAN...BIRDEYE...
MONTEREY...COLTON...TOGO...COLDWATER...TWIST...ELLIS CHAPEL AND
HAMLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3544 9101 3545 9061 3544 9061 3544 9050
3516 9050 3515 9052 3515 9098
TIME...MOT...LOC 1954Z 245DEG 34KT 3522 9082
$$
JPM/TLSJR764
WWUS54 KMEG 092032
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT MON JUN 9 2014
ARC037-092042-
/O.EXP.KMEG.TO.W.0051.000000T0000Z-140609T2030Z/
CROSS AR-
332 PM CDT MON JUN 9 2014
...THE TORNADO WARNING FOR CROSS COUNTY HAS EXPIRED...
AT 332 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3544 9101 3545 9061 3544 9061 3544 9050
3516 9050 3515 9052 3515 9098
TIME...MOT...LOC 1954Z 245DEG 34KT 3522 9082
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:21 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 9, 1:21 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CDT MON JUN 9 2014
.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1031 AM CDT MON JUN 9 2014/
UPDATE...
FORECAST IS GENERALLY ON TRACK. OUTFLOW FROM OVERNIGHT CONVECTION
HAS REACHED INTO CENTRAL MISSISSIPPI. WE CONTINUE TO ANTICIPATE THIS
FEATURE MOVING NORTH DURING THE AFTERNOON. FORECAST TEMPERATURES
OVER NORTH MISSISSIPPI RIGHT NOW ARE FAIRLY COOL BUT RELUCTANT TO
CHANGE FROM CURRENT FORECAST SINCE THE WARM AIRMASS IS VERY CLOSE
BY.
WE ANTICIPATE UPPER LOW OVER THE CENTRAL PLAINS MOVING EAST THIS
AFTERNOON CAUSING REDEVELOPMENT OF PRECIPITATION. THE KEY WILL BE DEGREE OF
INSTABILITY. 12Z NAM GENERALLY HAS SURFACE BASED CAPES IN THE 10K
TO 15K RANGE OVER OUR AREA WHICH IS NOT EXTREME IN COMPARISON TO
THE LAST FEW DAYS. WE CONTINUE TO MONITOR THE EVOLUTION OF
INSTABILITY AND BELIEVE THE POTENTIAL FOR FLASH FLOODING AND
SEVERE WEATHER CONTINUES....HENCE WILL NOT UPDATE FORECAST AT THIS
TIME.
BELLES
PREV DISCUSSION... /ISSUED 449 AM CDT MON JUN 9 2014/
SEVERE THUNDERSTORM AND FLASH FLOOD THREAT TO CONTINUE TODAY INTO
TUESDAY...
A LARGE MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES TO MOVE EAST
AND WILL EXIT EASTERN SECTIONS OF THE FORECAST AREA OVER THE NEXT
HOUR OR SO. THIS MCS HAS PUSHED THE FRONT BACK TO THE SOUTH EARLY
THIS MORNING AND IT HAS STRETCHED OUT FROM THE ARKLATEX ACROSS
SOUTHERN ARKANSAS INTO OUR SOUTHERN TIER COUNTIES IN NORTH
MISSISSIPPI. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY IN RESPONSE TO UPSTREAM HEIGHT FALLS
ASSOCIATED WITH A DIGGING UPPER LEVEL LOW PRESSURE SYSTEM WHICH IS
MOVING INTO THE SOUTHERN PLAINS.
A COMPLICATED FORECAST IS AT HAND WITH RESPECT TO THE EVOLUTION OF
NEW CONVECTION AND SEVERE POTENTIAL FOR LATER THIS TODAY AND
TONIGHT. ALL AVAILABLE MODEL GUIDANCE SUGGESTS THAT ONGOING
MORNING CONVECTION ALONG THE BOUNDARY TO OUR SOUTH SHOULD WEAKEN.
THIS REMAINS TO BE SEEN AND WILL PLAY AN IMPORTANT ROLE IN SEVERE
WEATHER POTENTIAL LATER TODAY. AT THIS TIME...IT APPEARS THAT THE
BOUNDARY WILL ATTEMPT TO LIFT NORTHWARD AS A WARM FRONT LATER THIS
MORNING INTO THE EARLY AFTERNOON HOURS. ITS NORTHWARD EXTENT IS
HIGHLY UNCERTAIN AT THIS POINT. OFTEN TIMES AS MID LEVEL FORCING
APPROACHES FROM THE WEST...CONVECTION WILL GENERALLY CONTINUE TO
GENERATE ALONG ANY BOUNDARY AND SLOW ITS NORTHWARD PROGRESSION. AT
THE SAME TIME...IT IS DIFFICULT TO ARGUE AGAINST ALL OF THE MODEL
GUIDANCE. THIS LEADS TO A LOWER THAN DESIRED LEVEL OF FORECAST
CONFIDENCE WITH RESPECT TO THE EVENTUAL LOCATION OF THE WARM FRONT
LATER TODAY. FOR NOW...SUSPECT THAT AS STRONG HEIGHT FALLS
ASSOCIATED WITH THE DIGGING UPPER LOW DEVELOP ACROSS THE SOUTHERN
PLAINS...IT SHOULD HELP TO STRENGTHEN THE LOW LEVEL SOUTHERLY FLOW
AND HENCE LIFT THE WARM FRONT SLOWLY NORTHWARD. FOR NOW...THINK
THAT THE WARM FRONT SHOULD PROGRESS TO JUST NORTH OF THE
INTERSTATE 40 CORRIDOR BY LATER THIS AFTERNOON OR EVENING.
AREAS ALONG AND SOUTH OF THIS FRONT SHOULD EXPERIENCE A TEMPORARY
DECREASE IN CONVECTIVE COVERAGE BY LATE MORNING INTO THE EARLY
AFTERNOON HOURS. IN ADDITION...THE AIRMASS ALONG AND SOUTH OF THE
FRONT SHOULD DESTABILIZE WITH DEWPOINTS RECOVERING BACK INTO THE
LOWER 70S ALONG WITH SOME SURFACE HEATING PUSHING TEMPERATURES
BACK INTO THE 80S. THIS SHOULD PUSH SBCAPES UP TO BETWEEN
1500-2500 J/KG...ALONG WITH LI/S LESS THAN -6C...AND MID LEVEL
LAPSE RATES AROUND 6.5 C/KM. TO THE NORTH OF THE WARM
FRONT...INSTABILITY SHOULD REMAIN ELEVATED ABOVE A CONVECTIVELY
OVERTURNED BOUNDARY LAYER CHARACTERIZED BY LOWER DEWPOINTS IN THE
60S AND LIGHT NORTHEAST WINDS. LIFT AND ELEVATED INSTABILITY SHOULD
REMAIN SUFFICIENT TO GENERATE NUMEROUS STORMS NORTH OF THE
BOUNDARY AS DEEP MOISTURE FOCUSES INTO THE FRONT. HEAVY RAINFALL
AND FLASH FLOODING WILL BE OF HIGHEST CONCERN IN THESE
AREAS...WHICH SHOULD BE ACROSS SOUTHERN SECTIONS EARLY THIS
MORNING BUT LIFT INTO NORTHERN AREAS WITH THE PROGRESSION OF THE
WARM FRONTAL SURGE.
AS THE UPPER LOW ACROSS THE SOUTHERN PLAINS CONTINUES TO DIG AND
MOVE SOUTHEAST...A LEAD SHORTWAVE WILL EJECT FROM THE BASE OF THE
LOW INTO THE MID SOUTH BY LATER THIS AFTERNOON AND EVENING. AS
THIS OCCURS...NEW THUNDERSTORMS SHOULD DEVELOP WITHIN THE WARM
SECTOR AND ALONG THE NORTHWARD MOVING WARM FRONT. DEEP LAYER SHEAR
SHOULD INCREASE OVER THE AREA BY AFTERNOON AS A 40-50 KTS MID
LEVEL JET AND 30-40 KTS LOW LEVEL JET DEVELOPS AND OVERSPREADS THE
REGION. IN ADDITION...SURFACE LOW PRESSURE OVER EASTERN OKLAHOMA
SHOULD HELP TO BACK THE SURFACE WINDS AND INCREASE THE 0-1 STORM
RELATIVE HELICITIES IN EXCESS OF 150 M2/S2...ESPECIALLY BY THIS
EVENING. IN ADDITION...HELICITIES WILL BE ENHANCED AND LOCALLY
MUCH HIGHER IN THE VICINITY OF THE WARM FRONT. AS THUNDERSTORMS
REDEVELOP OVER THE WARM SECTOR AND ALONG THE WARM FRONT IN
RESPONSE TO THE APPROACHING SHORTWAVE...THEY SHOULD BECOME SEVERE
AND BRING THE THREAT FOR DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE GREATEST TORNADO THREAT THIS AFTERNOON AND TONIGHT
SHOULD BE FOCUSED WITH STORMS ALONG THE WARM FRONT AND ALSO ANY
SUPERCELLS THAT CAN DEVELOP WITHIN THE WARM SECTOR. AT THIS
POINT...DUE TO THE UNCERTAINTY WITH RESPECT TO HOW FAR NORTH THE
WARM FRONT WILL REACH...WILL MAINTAIN THE SLIGHT RISK FOR SEVERE
STORMS OVER THE ENTIRE REGION. THE GREATEST SEVERE WEATHER THREAT
AT THIS TIME APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 40.
THE SEVERE WEATHER THREAT SHOULD CONTINUE THROUGH THE NIGHT AS A
SQUALL LINE EVENTUALLY FORMS AND MOVES EAST ACROSS THE REGION. THE
THREAT FOR FLASH FLOODING WILL ALSO CONTINUE THROUGH THIS
AFTERNOON AND TONIGHT...ESPECIALLY IN AREAS WHERE STORMS TRAIN.
THESE LOCATIONS COULD SEE SEVERAL ADDITIONAL INCHES OF RAINFALL.
THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE LOW
WILL CONTINUE TO MOVE SLOWLY EAST ON TUESDAY. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY WITH A CONTINUED
THREAT FOR SEVERE WEATHER AND FLASH FLOODING. THE HIGHEST SEVERE
THREAT SHOULD BE ALONG AND EAST OF THE MISSISSIPPI RIVER ON
TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD
CONTINUE THROUGH WEDNESDAY AS THE UPPER LOW MOVES OVER THE AREA.
A BRIEF BREAK IN THUNDERSTORM COVERAGE IS EXPECTED ON THURSDAY AS
THE UPPER LOW MOVES EAST AND THE MID SOUTH IS IN BETWEEN SYSTEMS.
THE UPPER FLOW SHOULD QUICKLY TRANSITION BACK TO NORTHWESTERLY
ALOFT WITH ADDITIONAL DISTURBANCES IMPACTING THE FORECAST AREA ON
FRIDAY INTO NEXT WEEKEND. THIS WILL KEEP THE CHANCE FOR SHOWERS
AND THUNDERSTORMS IN THE FORECAST THROUGH THE EXTENDED FORECAST
PERIOD.
JLH
&&
.AVIATION...
18Z TAF CYCLE
VFR..MVFR... AND IFR CONDITIONS ARE POSSIBLE THROUGHOUT THE 24
HOUR TAF CYCLE. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A MCS
CONTINUE TO APPROACH THE REGION FROM THE WEST. ALL SITES CAN
EXPECT TO RECEIVE MODERATE TO HEAVY RAINFALL WITH THIS SYSTEM.
KJBR AND KMEM COULD EXPECT TO SEE VICINITY SHOWERS AND THUNDER AS
EARLY AS 18Z... KMKL AND KTUP AS EARLY AS 21Z. SHRA AND BR WILL
PREVAIL OVERNIGHT FOR ALL SITES WITH VISBYS GETTING AS LOW AS 5SM.
CIGS WILL FALL TO IFR LEVELS AS THE LOW MOVES CLOSER TO OUR AREA
TOMORROW MORNING. VCSH AND VCTS ARE ALSO EXPECTED TOMORROW BEOFRE
18Z BUT CONFIDENCE ON TIMING IS STILL VERY LOW. WINDS WILL BE
MODERATE AND FROM THE SOUTH FOR MOST OF THE FORECAST PERIOD.
JMP3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 9, 2:25 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 225 PM CDT MON JUN 9 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 225 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY AND TONIGHT. THE POTENTIAL WILL EXIST FOR DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE MOST FAVORABLE TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID AFTERNOON THROUGH THE OVERNIGHT HOURS. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS HEIGHTENED CONCERN FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY WITH THE POTENTIAL FOR SEVERAL MORE INCHES OF RAINFALL...ESPECIALLY IN AREAS WHERE STORMS REPEATEDLY MOVE THROUGH THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI ON TUESDAY. THE PRIMARY SEVERE WEATHER THREATS WILL REMAIN DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE FLASH FLOOD WATCH WILL CONTINUE FOR THE ENTIRE MID SOUTH THROUGH TUESDAY EVENING WITH THE EXPECTATION OF ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH TODAY THROUGH TONIGHT AND MAY BE NECESSARY AGAIN ON TUESDAY ALONG AND EAST OF THE MISSISSIPPI RIVER. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH/JEB
In the hours before
Local storm report, Jun 9, 8:32 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
832 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG CAYCE 34.96N 89.62W
06/09/2014 MARSHALL MS NWS EMPLOYEE
YARD STRUCTURE TWISTED AND MOVED A FEW FEET
0815 AM HEAVY RAIN CAYCE 34.96N 89.62W
06/09/2014 M3.00 INCH MARSHALL MS NWS EMPLOYEE
3.00 TO 3.24 INCHES OF RAIN HAS FELL SINCE MIDNIGHT
&&
JPMLocal storm report, Jun 9, 9:43 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD MICHIGAN CITY 34.98N 89.25W
06/09/2014 BENTON MS EMERGENCY MNGR
FLOODING IN NORTHERN BENTON COUNTY
&&
JPMLocal storm report, Jun 9, 9:52 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD KOSSUTH 34.87N 88.64W
06/08/2014 ALCORN MS EMERGENCY MNGR
MILD FLOODING THROUGHOUT COUNTY
&&
JPMLocal storm report, Jun 9, 10:24 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG OXFORD 34.36N 89.53W
06/09/2014 LAFAYETTE MS EMERGENCY MNGR
COUPLE OF TREES DOWN ACROSS THE COUNTY.
&&
ZDMLocal storm report, Jun 9, 10:33 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD CORINTH 34.94N 88.52W
06/09/2014 ALCORN MS EMERGENCY MNGR
MILD FLOODING REPORTED AROUND ALCORN COUNTY.
0330 AM TSTM WND DMG DENNIS 34.56N 88.23W
06/09/2014 TISHOMINGO MS EMERGENCY MNGR
TREES DOWN ON HWY 30.
&&
ZDMLocal storm report, Jun 9, 12:17 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 1 SW HOUSTON 33.89N 89.01W
06/08/2014 E2.50 INCH CHICKASAW MS BROADCAST MEDIA
VERY LARGE HAIL AT LEAST 21/2 INCHES AROUND THE TOWN OF
PYLAND.
0615 PM TSTM WND DMG W HOUSTON 33.90N 89.00W
06/08/2014 CHICKASAW MS LAW ENFORCEMENT
SEVERAL TREES DOWN WEST OF HOUSTON.
1125 PM FLASH FLOOD 2 E WALLS 34.95N 90.10W
06/08/2014 DESOTO MS STORM CHASER
FLASH FLOODING REPORTED ALONG TWIN LAKES AND IROQUOIS
DRIVES. WATER REPORTED JUST BELOW KNEE DEEP. MINOR
FLOODING OF NEARBY RESIDENCE.
1130 PM FLASH FLOOD KOSSUTH 34.87N 88.64W
06/08/2014 ALCORN MS EMERGENCY MNGR
MILD FLOODING THROUGHOUT COUNTY
1200 AM FLASH FLOOD CORINTH 34.94N 88.52W
06/09/2014 ALCORN MS EMERGENCY MNGR
MILD FLOODING REPORTED AROUND ALCORN COUNTY.
0115 AM TSTM WND DMG CAYCE 34.96N 89.62W
06/09/2014 MARSHALL MS NWS EMPLOYEE
YARD STRUCTURE TWISTED AND MOVED A FEW FEET
0155 AM TSTM WND DMG OXFORD 34.36N 89.53W
06/09/2014 LAFAYETTE MS EMERGENCY MNGR
COUPLE OF TREES DOWN ACROSS THE COUNTY.
0200 AM FLASH FLOOD MICHIGAN CITY 34.98N 89.25W
06/09/2014 BENTON MS EMERGENCY MNGR
FLOODING IN NORTHERN BENTON COUNTY
0200 AM FLASH FLOOD RIPLEY 34.73N 88.94W
06/09/2014 TIPPAH MS TRAINED SPOTTER
SEVERAL ROADS WASHED OUT AROUND TIPPAH COUNTY NEAR
WALNUTM AND RIPLEY
0245 AM TSTM WND DMG 7 E NEW ALBANY 34.49N 88.90W
06/09/2014 UNION MS PUBLIC
60 MPH WINDS ALONG WITH NICKEL SIZE HAIL REPORTED.
0330 AM TSTM WND DMG DENNIS 34.56N 88.23W
06/09/2014 TISHOMINGO MS EMERGENCY MNGR
TREES DOWN ON HWY 30.
0715 AM FLASH FLOOD ADAMSVILLE 35.23N 88.39W
06/09/2014 MCNAIRY TN PUBLIC
VIDEO RECEIVED OF WATER FLOWING OVER OVERBROOK DRIVE OFF
OF HIGHWAY 64 IN ADAMSVILLE, TN.
0815 AM HEAVY RAIN CAYCE 34.96N 89.62W
06/09/2014 M3.00 INCH MARSHALL MS NWS EMPLOYEE
3.00 TO 3.24 INCHES OF RAIN HAS FELL SINCE MIDNIGHT
&&
ZDMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:03 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 42 min |
Nearby
Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.